MAUDE Adverse Event Report: DEXCOM, INC. DEXCOM G5 MOBILE CONTINUOUS GLUCOSE MONITORING SYSTEM; CONTINOUS GLUCOSE MONITOR

DEXCOM, INC. DEXCOM G5 MOBILE CONTINUOUS GLUCOSE MONITORING SYSTEM; CONTINOUS GLUCOSE MONITOR
Model Number 9500-27
Medical Device Problem Code Invalid Sensing (2293)
Health Effect - Clinical Code Hypoglycemia (1912)
Date of Event 12/30/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4) diabetes mellitus is a known cause of loss of hypoglycemia.The g5 system is associated with product code pqf.Product code pqf is not currently available in common device name.
 
Event or Problem Description
Dexcom was made aware on 01/06/2017, that on (b)(6) 2016, the patient experienced continuous glucose monitoring (cgm) inaccuracies compared to blood glucose (bg) meter and an adverse event that occurred.The patient's mother indicated that the cgm displayed a value of 55 mg/dl compared to bg meter value of 34 mg/dl.The patient's mother stated that the patient had dropped from 64 mg/dl with glucose and crackers in a matter of 10 minutes.The patient was given glucose gel and her blood sugar went back up.Additionally, the patient's mother stated that the patient's blood sugar shot up after the event and therefore, was given insulin to get it to come back down.The patient was feeling better within a couple of hours.Data was provided for evaluation.The reported issue of inaccuracies between cgm and fs values was confirmed via data.A root cause could not be determined.

Brand Name
DEXCOM G5 MOBILE CONTINUOUS GLUCOSE MONITORING SYSTEM
Common Device Name
CONTINOUS GLUCOSE MONITOR
Manufacturer (Section D)
DEXCOM, INC.
6340 sequence drive
san diego CA 92121
MDR Report Key6300924
Report Number3004753838-2017-01177
Device Sequence Number11017241
Product Code MDS
UDI-Device Identifier10386270000016
UDI-Public(01)10386270000016(241)9500-27(10)NI(17)NI
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P120005
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number9500-27
Device Catalogue NumberSTS-GL-011
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/06/2017
Initial Report FDA Received Date02/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age6 YR